MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Part returned.Initial reporter is j&j company representative.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a screws kept popping off, and it would not thread correctly.This case has been reported by the loan kit technician during loan kit inspection.It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.This complaint involves six (6) devices.This report is for one (1) viper2 screw extension, closed.This report is 2 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: device interaction/functional visual inspection: the viper2 screw extension, closed (p/n: 286725200, lot #: 0809mi) was returned and received at us cq.Upon visual inspection, wide lines and arrow indication markings on the outer sleeve component were faded but have no impact on the device's functionality.No other issues were observed on the returned device.Functional test: the overall functionality cannot be performed as the device was returned by itself.However, the internal sleeve component was able to be compressed/released as intended.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without the destruction of a device.Document/specification review: all relevant drawings are reflecting the current/manufactured revisions were reviewed.The complaint was not confirmed.Investigation conclusion: the complaint condition was not confirmed for the viper2 screw extension, closed (p/n: 286725200, lot #: 0809mi).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi25975 was released in a single batch.¿ batch1: lot qty of (b)(4) units were released on dec 18, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXTENSION, CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11602778
Report Number1526439-2021-00605
Device Sequence Number4205850
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Device Lot NumberMI25975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED; VIPER2 SCREW EXTENSION, CLOSED